Posted 09 April 2013 - 03:46 PM
Posted 09 April 2013 - 05:42 PM
Hi and welcome to the org! I hear your frustration loud and clear and i somewhat can relate. I am on my 3rd course of accutane and during my previous courses, i was clear for 2 years each time and then i had a relapse. I too also did the antibiotic and retinoid route to no avail. I have had a hard 3rd course and i am a few weeks near the end and still breaking out. My next step is to try The Regimen which is basically BP on steroids....lol.
As for diet changes, i can recommend to drop the dairy and gluten and essentially go paleo for a period of 3months just to see.
I'm sorry that you are strugging btu you are not alone.
Posted 09 April 2013 - 07:19 PM
Thanks Sasch83 - I really appreciate your suggestions and feedback.
I've been interested in the Paleo Diet and becoming Gluten/Dairy-free, and discovering if this will have a positive affect on my acne.
Posted 05 May 2013 - 06:44 PM
I have now been on Doxycycline (100mg/day) for the past 30 days, and using Foban Cream at night to help mitigate the spread of Rosacea and infection. Unfortunately this has not had a dramatic improvement on my acne, although it has limited the severity of the redness and flaring.
I have another appointment with my Dermatologist on Wednesday who has suggested low-dose/long-term Accutane as a potential solution. In addition, I am starting a Paleo Diet on Monday 20 May for 12-weeks as part of an existing fitness training program.
Have any users tried Accutane long-term in a low dosage? If so, what were the results? Any suggestions on managing side effects etc.
Posted 06 June 2013 - 07:29 AM
Just saw this and thought I'd jump in. I too have suffered from this affliction for 15 years. I have been on 3 varying courses of isotretinoin, one of which, my second, was a low dose of 40mg for just over a year or so (I weigh 80kg - 0.5). I found the course effective, and the side effects overall, more managable. I no longer have acne on my back and chest, but have relapsed on my face and ass! I am currently taking 80mg with the view of keeping a maintenance dose long term afterwards.
Products I use, through much trial and error over the years are:
Cetaphil moisteriser - though i find it too greasy to wear when out and about
Aquaphor - for lips, the most troublesome side effect i find - I keep lots of little pocket friendly sized tubs in all pairs of trousers and jackets
Murine Eye drops - for redness, yellowness and general irritation and vision issues
H2O - I drink silly amounts, abstaining from anything dehydrating, alcohol (as hard as that is), caffeine, fizzy drinks etc
Please feel free to drop me a message if you have any questions or just want to chat.
All the best to you, and good luck.
Posted 16 April 2014 - 09:39 PM
I finished-up a 6-month round of Accutane in December '13 last year. Slowly, my acne has regressed again as my skin has become more oily/greasy over the past 3.5 months. Recently, I have visited my local GP who prescribed a long-term low-dose (<10mg) of Accutane to take daily for the next 9-12 months. I have also developed seborrheic dermatitis on my scalp that has added to my ongoing issue and discomfort.
I have noticed that a variety of environmental and physiological factors have had an impact on my adult-onset acne over the past few years, these include;
1. Diet - there is lots of info online, including scientific studies, that provide an argument for both sides of the 'diet causes acne' debate. In my opinion, it is not necessarily what you are eating (e.g. healthy vs. unhealthy) but rather the consistency of your diet.
2. Water - drink it, lots of it.
3. Exercise - ideal for overall health, but be mindful of wearing head caps or tight clothing that restricts the skin. I often get pimples across my nose and forehead where I have wiped away sweat or worn a cap.
4. Stress - try to limit long periods of chronic stress that is likely to cause havoc on your hormones and body, and subsequently cause acne.
5. Sleep - get lots of it, more than you think is necessary.
6. Alcohol - beer seems to cause a flare-up of my acne the next morning/day.
Next update in 6-12 months.
Edited by adultacne32, 16 April 2014 - 09:47 PM.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users